Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Yasmin

 - UBBFriend: Email this page to someone!    
Author Topic: Yasmin
maxfactor3269
Neophyte
Member # 29688

Icon 4 posted      Profile for maxfactor3269         Edit/Delete Post 
Hey, I know that theres been a ton of questions on here regarding oral contraceptives but i have yet another question to add to the forum [Roll Eyes]

I just started taking Yasmin birth control pills for a hormonal imbalance on Sunday... so i've been on them for almost a week. I havent expierienced any extreme side effects yet or anything. Last night though, i was doing some searching online and i came across a TON of side effects... depression, nausea, blood clots, you get the idea. So now i'm just a little nervous about the possible side effects in the furture from this.

I know that the effects are different for everybody, but i was just wondering if anybody who have been on or are on Yasmin now could share what side effects they had and how extreme. It'd be really appreciated.

Thanks!
peace&love

Posts: 16 | From: pennsylvania | Registered: Jul 2006  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Here's the thing: those side effects are the possible side effects for ANY BCP, not just for Yasmin. So, asking about Yasmin users specifically is going to be of limited use to you.

But it might be helpful to realize that for some of those effects, there are things you can do to prevent them/mitigate them.

Not smoking, for instance, is a biggie. Staying active (so that your circulatory system stays up to par, and it's also a mood enhancer that helps fend off depression) is another big help. Same goes for eating a healthy diet.

You'll also just want to stay aware: if you notice anything funny while on the pill -- maybe you feel a little dizzy, maybe you have mood changes -- call into your OB/GYN about it.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
itsthatmemory
Neophyte
Member # 29714

Icon 1 posted      Profile for itsthatmemory     Send New Private Message       Edit/Delete Post 
ive been on yasmin for three weeks now. i had serious depression last year (therapy every other day and meds). So it was a concern for me that the pill would effect me. I haven't had issues with it, I just look at it; I've dealt with my pain and there's no reason to go back. The only side effect I've had with Yasmin is breakthrough bleeding, which I'm trying to get through since supposedly it's just my body getting used to the hormones.
Posts: 2 | From: georgia | Registered: Jul 2006  |  IP: Logged | Report this post to a Moderator
cheer
Neophyte
Member # 29333

Icon 1 posted      Profile for cheer     Send New Private Message       Edit/Delete Post 
i've been on it for about 7 months. and nothing has really changed. i did experience slight mood changes, but i take vitamin b12 for that and it really stops any grumpieness.
Posts: 16 | From: Hamilton | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
Natasha89
Activist
Member # 27246

Icon 1 posted      Profile for Natasha89     Send New Private Message       Edit/Delete Post 
4 months ive been on it an the only side effect i got was very bad mood changes but other than that i was ok.

--------------------
Behind every great man is a great woman

Posts: 91 | From: England | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
ScreamInEcstasy
Activist
Member # 26981

Icon 1 posted      Profile for ScreamInEcstasy     Send New Private Message       Edit/Delete Post 
ive been on Yasmin for 5 months now and im worried just like you about all thoes side effects. Its a good thing to get ALOT of cardio work outs. Not saying if you dont excercise your gunna get a blood clot. But it just lessens the chance.
Posts: 45 | From: canada | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3